Arizona, 2005

High Wind in Arizona, April 24, 2005

April 24, 2005 · NWS FGZ · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Apr 23, 9:00 PM MST, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 23, 9:00 PM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF
900 PM MST SAT APR 23 2005

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE
ACROSS ARIZONA TONIGHT AND SUNDAY. AS A RESULT...SHOWERS AND
ISOLATED THUNDERSTORMS WILL SPREAD ACROSS THE AREA ALONG WITH COOLER
TEMPERATURES ON SUNDAY. HIGH PRESSURE IS EXPECTED TO BRING IMPROVING
CONDITIONS BY MIDWEEK.

&&

.DISCUSSION...MID TO UPPER TROUGH WAS LOCATED OVER THE SOUTHERN
CALIFORNIA COAST THIS EVENING. AHEAD OF THIS TROUGH MOISTURE
CONTINUED TO MOVE INTO ARIZONA FROM THE SOUTH. AS A RESULT...A WIDE
AREA OF SHOWERS AND THUNDERSTORMS HAD DEVELOPED ACROSS ARIZONA.
MOIST SOUTHERLY FLOW WILL CONTINUE MOST OF THE NIGHT. THIS WILL
COMBINE WITH COOLING MID-LEVEL TEMPERATURES TO MAINTAIN AND UNSTABLE
ATMOSPHERE. WITH DECENT LARGE-SCALE LIFT IN ADVANCE OF THE TROUGH
AXIS EXPECT SHOWER AND ISOLATED THUNDERSTORM ACTIVITY TO CONTINUE
THROUGH SUNDAY MORNING...ESPECIALLY OVER EASTERN ARIZONA. TROUGH
AXIS AND COLD FRONT PUNCHES ACROSS NORTHERN ARIZONA BY SUNDAY AFTERNOON WITH
INSTABILITY SHOWERS LIKELY SUNDAY AFTERNOON...MAINLY NEAR THE UTAH
AND NEW MEXICO BORDER. HIGH TEMPERATURES ON SUNDAY WILL BE 10 TO 15
DEGREES COOLER THAN ON SATURDAY ALONG WITH BREEZY CONDITIONS. THE
SNOW LEVEL OVERNIGHT WILL REMAIN IN THE 8000 TO 9000 FOOT RANGE SO
SHOULD BE NO ISSUES.

FOR MONDAY AND TUESDAY...NORTHWEST FLOW ALOFT HELPS MAINTAIN A COOL
POOL OVER ARIZONA FROM THE MOGOLLON RIM NORTHWARD. THIS WILL COMBINE
WITH LINGERING LOW LEVEL MOISTURE FOR AT LEAST A SLIGHT CHANCE OF
SHOWERS EACH DAY.

BY WEDNESDAY AND THURSDAY A SHORT-WAVE RIDGE WILL LIKELY BRING WARM
AND DRY WEATHER BUT ALSO A STRONGER PRESSURE GRADIENT FOR GUSTY
SOUTHWEST WINDS.

MODELS STILL HINTING TOWARD ANOTHER STORM FOR THE END OF THE WEEK.

MCCOLLUM

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 23, 7:45 AM MST, 18 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
745 AM MST SAT APR 23 2005

AZZ004>018-037>040-241400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
745 AM MST SAT APR 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA TODAY...ESPECIALLY
SOUTH OF THE MOGOLLON RIM. WIND SPEEDS BY THIS AFTERNOON WILL RANGE
FROM 15 TO 25 MPH...WITH GUSTS AROUND 35 MPH AT TIMES.

MOISTURE MOVING FROM THE SOUTH WILL ALSO INCREASE THROUGHOUT THE DAY
WITH SKIES BECOMING OVERCAST BY AFTERNOON. THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS BY AFTERNOON...ESPECIALLY SOUTH AND WEST
OF FLAGSTAFF. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE
AND START TO SPREAD WEST LATE IN THE DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD RAIN SHOWERS ARE EXPECTED OVERNIGHT WITH THE HEAVIEST
AMOUNTS ALONG THE MOGOLLON RIM TO THE WHITE MOUNTAINS WHERE AS MUCH
AS THREE QUARTERS OF AN INCH OF RAIN MAY FALL. SNOW LEVELS WILL FALL
THROUGH THE NIGHT...WITH WET SNOW FALLING AS LOW AS 7200 FEET BY
SUNDAY MORNING. PRECIPITATION WILL BECOME MORE SHOWERY THROUGH THE
DAY SUNDAY...WITH THUNDERSTORMS AGAIN POSSIBLE SUNDAY AFTERNOON.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Little Colorado River Valley in Navajo County

When
April 24, 1:51 AM MST
Where
Little Colorado River Valley in Navajo County forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.400, -110.321 (the zone’s center; the record gives no point)

A house trailer was moved 30 to 40 feet and ended up on its side. No one in the trailer was hurt. Two power poles were also blown down. The wind lasted less than ten minutes.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443512.